MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA FIRM; STENT, URETERAL
Model Number M0061902320
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a tria firm uereral stent was used during a ureteroscopy procedure in the left ureter, performed on (b)(6)2022.During the procedure, the stent could not be inserted in the ureter.It was noticed that the lumen is not in normal condition.Another tria firm ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent kinked.
 
Additional Manufacturer Narrative
Medical problem code a0406 captures the reportable investigation result of stent kinked inside the patient.The returned tria firm ureteral stent was analyzed, and a visual evaluation noted that the renal pig tail kink, after that, was possible observed both coils in good conditions with their respective revolution.Additionally, the suture and positioner did not return.During functional analysis use a mandrel of 0,039" and pass through stent without resistance.A photo of the device shows that the device was out of its original pouch where is possible observed only the stent without their suture, no caught any other abnormality.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, it is possible that operational factors, manipulation of the device with excess of force applied during it use in the procedure, could have caused the kink in the renal coil.Consequently, affect the performance of the device.After a functional, visual, magnification and dimensional test in the complaint device it was not possible to identify evidence or any defect on the device related with the alleged issue.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
TRIA FIRM
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15261813
Report Number3005099803-2022-04562
Device Sequence Number12428170
Product Code FAD
UDI-Device Identifier08714729937906
UDI-Public08714729937906
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K190603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2024
Device Model NumberM0061902320
Device Catalogue Number1983-01
Device Lot Number0027538539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date08/19/2022
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale